MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient required an explant of the intraocular lens (iol) due to refractive surprise.Account indicated that no vitrectomy was required and no medication was prescribed.The patient is stated to be fully recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Unknown; requested but not provided.Device evaluation: product testing could not be performed since the lens was not returned for evaluation.Therefore; the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data/additional information: new information was received that the replacement lens was za9003 20.5d, sn (b)(6).Upon further review, this event is now determined to be not reportable.Therefore, there will no longer be any further reporting under mfr report number 3012236936-2022-02363.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 9/20/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received in a different serial number's lens case sn: (b)(6).Visual inspection under magnification revealed that the lens was received cut in half.No defects that could contribute to visual issues were observed.Based on the return condition of the lens no further evaluation could be performed.As a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15381166
Report Number3012236936-2022-02363
Device Sequence Number17554816
Product Code HQL
UDI-Device Identifier05050474528932
UDI-Public(01)05050474528932(17)260223
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030160
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown